MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS, SURGICAL
Model Number 391.962
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Reporter is a synthes rep.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the bending/ cutting pliers are sticking and tip is broken.It is unknown when was the issue discovered.It is unknown if there were patient and procedure involvement.Concomitant product reported: bending/cutting pliers: (part #391.962-us, lot #a7qa47, qty unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The instrument(s) was not returned, and the investigation will be completed based on the supplied image(s) the image(s) was reviewed, and the complaint condition(s) of broken tip and device sticking could not be confirmed as the image did not show any issues with the instrument, no close up of the tip and no video showing the functionality of the device.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image(s).There is no indication that a design or manufacturing issue contributed to the complaint as it was unconfirmed.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history review : a manufacturing record evaluation could not be performed as the lot number could not be determined from the image(s).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENDING/CUTTING PLIERS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11285882
Report Number2939274-2021-00699
Device Sequence Number3846033
Product Code HTC
UDI-Device Identifier10886982198525
UDI-Public(01)10886982198525
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.962
Device Catalogue Number391.962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDING/CUTTING PLIERS; BENDING/CUTTING PLIERS